Advertisement

manuscripta mathematica

, Volume 113, Issue 3, pp 371–382 | Cite as

Newton polygons and families of polynomials

  • Arnaud BodinEmail author
Article

Abstract.

We consider a continuous family (f s ), s∈[0,1] of complex polynomials in two variables with isolated singularities, that are Newton non-degenerate. We suppose that the Euler characteristic of a generic fiber is constant. We firstly prove that the set of critical values at infinity depends continuously on s, and secondly that the degree of the f s is constant (up to an algebraic automorphism of ℂ2).

Keywords

Euler Characteristic Complex Polynomial Continuous Family Generic Fiber Newton Polygon 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bodin, A.: Invariance of Milnor numbers and topology of complex polynomials. Comment. Math. Helv. 78, 134–152 (2003)zbMATHGoogle Scholar
  2. 2.
    Bodin, A., Tibăr, M.: Topological equivalence of complex polynomials. PreprintGoogle Scholar
  3. 3.
    Broughton, S.A.: Milnor numbers and the topology of polynomials hypersurfaces. Invent. Math. 92, 217–241 (1988)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Cassou-Noguès, Pi.: Sur la généralisation d’un théorème de Kouchnirenko. Compositio Math. 103, 95–121 (1996)MathSciNetGoogle Scholar
  5. 5.
    Hà, H.V., Pham, T.S.: Invariance of the global monodromies in families of polynomials of two complex variables. Acta. Math. Vietnam. 22, 515–526 (1997)Google Scholar
  6. 6.
    Hà, H.V., Zaharia, A.: Families of polynomials with total Milnor number constant. Math. Ann. 304, 481–488 (1996)Google Scholar
  7. 7.
    Kouchnirenko, A.: Polyèdres de Newton et nombres de Milnor. Invent. Math. 32, 1–31 (1976)Google Scholar
  8. 8.
    Némethi, A., Zaharia, A.: On the bifurcation set of a polynomial function and Newton boundary. Publ. Res. Inst. Math. Sci. 26, 681–689 (1990)MathSciNetGoogle Scholar
  9. 9.
    Tibăr, M.: On the monodromy fibration of polynomial functions with singularities at infinity. C. R. Acad. Sci. Paris 324, 1031–1035 (1997)MathSciNetGoogle Scholar
  10. 10.
    Siersma, D., Tibărr, M.: Deformations of polynomials, boundary singularities and monodromy. Moscow Math. J. 3, 661–679 (2003)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Laboratoire Paul-PainlevéMathématiquesVilleneuve d’AscqFrance

Personalised recommendations